Beating Tourette

Tour de Force

Archive for November 2011

Tourettes and Halloween

leave a comment »

Halloween just proved to us, once again, that our son is very sensitive to what he eats. Friday before Halloween, there was a party at school, after the parade, and candy was distributed. That evening our Church had a Harvest Party where the kids go and play games and receive candy for participating. Then the night of Halloween there was candy at home. I was away that weekend, and when I got back Sunday afternoon, he was having tics again, one whole body tic about every three minutes or so. They were not harsh, but very noticable. I immediately told him he had to limit the candy he was  eating and sorted through his pile to remove what I knew had maltodextrine and was brightly colored ( of course the ingredients are not on the small candy pieces, you have to read the pack they were from to know what chemicals you are eating). Then there is sugar, which is everywhere. It took a week for the tics to go away. My question is why does candy make him worse? Is it the Candida, hyperglycemia, the food coloring, …

Here are some interesting studies done on additives:

Synergistic Interactions Between Commonly Used Food Additives in a Developmental Neurotoxicity Test. Lau K, McLean WG, Williams DP, Howard CV., Toxicol Sci. 2006 Mar;90(1):178-87, 2005 Dec 13

Neurotransmitter Release from a Vertebrate Neuromuscular Synapse Affected by a Food Dye, G.Augustine, H.Levitan, Science Magazine, March 28, 1980, Vol. 207, pp. 1489-90

“…FD&C No.3 … produced an irreversible, dose-dependent increase in neurotransmitter release … These results suggest that erythrosine might prove a useful pharmacological tool for studying the process of transmitter release, but that its use as a food additive should be re-examined.”

Food, drug, and cosmetic dyes: Biological effects related to lipid solubility. Levitan H (1977). Proceedings of the National Academy of Sciences, U.S.A., 74, 2914-2918.

“The synthetic coloring agents increased the resting membrane potential and conductance of the neurons in a dose-dependent manner by increasing the potassium permeability of the membrane relative to that of other ions.”

Advertisements

Written by Admin

November 16, 2011 at 12:37 pm

Posted in Candida, Diets, Tics

Tagged with

Trust in Him

leave a comment »

Written by Admin

November 7, 2011 at 1:01 pm

Posted in Faith

%d bloggers like this: